# SDR VQI2018F00019

- Difficulty date: October 14, 2017
- Submitted: July 16, 2018
- Operation: Air carrier
- Aircraft: N631VA
- Make and model: Airbus A320-214
- Aircraft serial: 3135
- Aircraft time: 35,709 hours, 11,309 cycles
- System (JASC): 4910 · APU Cowling/Containment
- Part: Inlet
- Condition: Contaminated
- Location: Apu Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLIGHT VX1201 ORD-SFO REPORTED THE FOLLOWING:  FUMES IN FLIGHT DECK AND FWD GALLEY SHORTLY AFTER TAKEOFF AND DURING CLIMB.  CREW DECLARED AN EMERGENCY AND RETURNED TO ORD LANDING SAFELY.  PERFORMED TSM 055000810831A.  FOUND OIL CONTAMINATED APU INLET DOOR AND APU AIR DUCT.  REPLACED RECIRCULATION FAN FILTERS IAW AMM 21214103.  APU PLACED ON MEL 49100101.  LEAK WILL BE CORRECTED NEXT MAINTENANCE OPPORTUNITY.  NO REPORTS OF OIL SMELL THE SUBSEQUENT LEGS.  ACCORDING TO THE OPERATORS RECORDS ALL AIRWORTHINESS DIRECTIVES, SERVICE BULLETINS, STC`S AND PMA`S ARE IN FULL COMPLIANCE WITH THE TYPE DESIGN CERTIFICATE AND ASSOCIATED REQUIREMENTS.
